Arkansas, 2007

Flash Flood and Lightning Strike in Arkansas, August 30, 2007

August 30, 2007 · NWS LZK · 2 events in 2 counties and zones

Scattered thunderstorms developed on the 30th, ahead of an advancing cold front.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Scattered thunderstorms developed on the 30th, ahead of an advancing cold front.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 30, 5:15 AM CST, 1 hour 30 minutes earlier.

Area forecast discussion, Aug 30, 5:15 AM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
615 AM CDT THU AUG 30 2007

.AVIATION...
ISOLATED SHOWERS AND THUNDERSTORMS DEVELOPING THIS MORNING AHEAD OF
A COLD FRONT JUST ENTERING THE STATE. PRECIP WILL BE MAINLY THIS
MORNING...AS DRIER AIR MOVING IN BEHIND THE FRONT. AFTER PRECIP
ENDS...CLOUD DECK AROUND 6000 FEET WILL CONTINUE. WINDS WILL BE
NORTHWEST SHIFTING TO NORTHEAST BEHIND THE FRONT.
&&

.PREV DISCUSSION... /ISSUED 346 AM CDT THU AUG 30 2007/

SHORT TERM...TODAY THROUGH SUNDAY NIGHT
COLD FRONT PUSHING INTO ARKANSAS FROM THE NORTH EARLY THIS
MORNING. SCATTERED SHOWERS AND THUNDERSTORMS NOTED FROM
CLARKSVILLE TO FORT SMITH...AND PRECIPITATION WILL SPREAD FARTHER
SOUTH WITH THE FRONT AS THE DAY PROGRESSES. AS WAS THE CASE ON
WEDNESDAY...RAIN WILL BE HIT AND MISS...WITH LITTLE IF ANY RAIN
TOWARD THE MISSOURI BORDER.

BY THIS EVENING...MAY BE A FEW LINGERING SHOWERS/THUNDERSTORMS IN
THE SOUTHERN COUNTIES...WITH DRIER AIR/LOWER DEWPOINTS BUILDING
INTO NORTHERN ARKANSAS BEHIND THE FRONT.

THE DRY AIRMASS WILL PENETRATE THROUGH THE REGION ON
FRIDAY...AND THIS WILL LEAD TO SLIGHTLY COOLER DAYTIME
TEMPERATURES/MORE SIGNIFICANT COOLDOWN AT NIGHT.

TOWARD THE END OF THE SHORT TERM...APPEARS MOISTURE WILL START
INCREASING FROM THE SOUTH/EAST...BUT NO RAIN MENTIONED YET.

LONG TERM...LABOR DAY THROUGH WEDNESDAY
NOT MANY CHANGES IN THE EXTENDED. MOISTURE RETURN IN THE MODELS
IS LESS THAN IN PREVIOUS DAYS...BUT KEPT SLIGHT CHANCE POPS IN
SOUTHERN ARKANSAS. UPPER LOW STILL DEVELOPS OVER NORTHEAST
TEXAS...BUT TIMING AND MOISTURE RETURN REMAIN ISSUES. HAVE LEFT
PREVIOUS THINKING OF LOW CHANCE POPS ON WEDNESDAY. TEMPERATURES
WILL BE COOLER THAN PREVIOUS DAYS...BUT WILL STILL BE SLIGHTLY
ABOVE NORMAL.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...58
Hazardous weather outlook, Aug 30, 4:00 AM CST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT THU AUG 30 2007

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-311000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT THU AUG 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT MOVING THROUGH THE STATE WILL BRING SCATTERED SHOWERS
AND THUNDERSTORMS TO THE REGION. MOST OF THE RAINFALL WILL BE IN
CENTRAL AND SOUTHERN ARKANSAS...OR SOUTH OF A LINE FROM CLARKSVILLE
TO BATESVILLE. SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE WITH
THESE STORMS. DUE TO EXCEPTIONALLY DRY CONDITIONS...FLOODING
RAINFALL IS NOT A CONCERN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

DRIER AIR WILL MOVE INTO THE REGION BEHIND THE COLD FRONT. THIS WILL
BRING PLEASANT WEATHER TO THE STATE. MOISTURE WILL RETURN TO
SOUTHERN ARKANSAS EARLY NEXT WEEK...WITH ISOLATED SHOWERS AND
THUNDERSTORMS IN THE FORECAST FOR AREAS SOUTH OF LITTLE ROCK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON
CENTRAL ARKANSAS.

58

The radar

The Little Rock radar (KLZK), 74 km away, was scanning. The volume nearest the first event began at 12:45 UTC.

Open the radar archive at this moment

Event by event

1 flash flood, 1 lightning. Local standard time, as filed.

Flash Flood, Jefferson

When
August 30, 6:45 AM CST
Where
Jefferson County, Sulphur Spgs
Cause
Heavy Rain
Reported by
County Official
Coordinates
34.180, -92.130

There were six inches of water over Sulphur Springs Road. Many yards were flooded in the Sulphur Springs community.

Lightning, Conway

When
August 30, 5:10 PM CST
Where
Conway County, Jerusalem
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
35.400, -92.820

Lightning struck at a gas well, knocking over a tank and setting it on fire.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49195, 48306.